Tagisso side effects: I would welcome... - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

5,036 members3,048 posts

Tagisso side effects

sally70 profile image

I would welcome any help from my friends on Health Unlocked.

2 weeks ago I was started on Tagrisso which I was told had only a very limited chance of making a difference. I thought that after 2 weeks my lungs were improving but I am now wondering if its just wishful thinking. I am extremely fatigued, I could sleep for more than the 12 hours I am taking at night and my apatite is very reduced so i have lost some weight. I am trying to eat and don't let myself sleep during the day but I am concerned that this is the cancer. However I understand that some others on this drug have experienced similar side effects of extreme fatigue and loss of apatite.

I know time will tell but any input from others on this drug would be appreciated. I have been told that this is my last option so I suppose I am a particularly concerned. Any help out there please?

Sally

14 Replies

Hi Sally. Are you a member of the EGFR Facebook group? Most of us are on Tagrisso so there will be someone I am sure who has experience like yours. I have been on it for 5 months so far. Different side effects but it is doing its job xx

sally70 profile image
sally70 in reply to Musicgirl71

I started this journey as EGFR positive so I might still be though I was told I had lost a mutation but don't know which one. I will go and check in a the EGFR facebook group. Thanks for the advice and good luck with your treatment journey. xx

sorry to read you're experiencing side effects on this treatment that has proved to be a really effective treatment for the cancer - when I've heard questions and comments to clinicians about this, they usually say this demonstrates the body is mounting a response to it so it's not a sign of reduced effectiveness.... I know this isn't much comfort but there are often counter treatments for the side effects as it's more important to treat the cancer itself... this information may help answer some of your questions.

hopefully those who've experienced them on this particular treatment will also suggest how they deal with them. good luck. roycastle.org/about-lung-ca...

sally70 profile image
sally70 in reply to JanetteR57

Thank you so very much for this response. When things hit rock bottom I should know that this group will have someone to lift my spirits, to bring a little hope I suppose when so many treatments have failed for me to be told that tagrisso has only a 2% chance of working and yet to expect results is a lot to ask. But it is my only hope at the moment so I am hoping. If after my next scan in a couple of weeks the drug is shown to be not working I will be looking to you all for help and advice. I'm not ready to give up this fight yet so come on my friends and come on new developments and be ready to help me fight on. Thank you all so very, very much. I want to wish you all a long life but I don't know if its inappropriate so just sending you all my love and prayers . Sally

Red58 profile image
Red58 in reply to sally70

Hope and pray it work for you sally your a warrior keep up the fight send hugs ❤️

sally70 profile image
sally70 in reply to JanetteR57

You know Janette and all of my other wonderful friends if I am honest I am hoping for a miracle. Not expecting one just praying for one. I have never said that before but that's the truth. To be allowed to stay on this earth for longer, to manage the cancer and be able to stay with and care for my family. That would be heaven on earth.

JanetteR57 profile image
JanetteR57 in reply to sally70

That's what keeps many of us going - hope .... it's an amazing word and belief system - I sincerely hope your prayer is realised.... most of us take health for granted but it's a massive wake up call when so much is at stake about the life we might have wished for.... take care.

Keeping everything crossed for you xx

Hi Sally

Sorry you are having such a tough time with your treatment. There have been wonderful responses and there is not much to add.

If you are really struggling with the symptoms do make sure your oncology team know, or indeed any change or worsening of symptoms.

Please do not hesitate to contact us if you would like to discuss anything either by email to ask the nurse at lungcancerhelp@roycastle.org or call our free phone nurse led helpline number on 0800 358 7200 Monday to Thursday 0900-1700 and Friday 0900-1600.

Hope you feel better soon.

The Roy Castle Support Team

HI Sally

I meant to add that some people find eating small snacks frequently can help with a reduced appetite. If it is nausea that is stopping you then do let your oncology team know.

If you feel you are not getting the nutrition you should be, then there should be a dietician attached to the oncology team you could ask to speak to them for advice.

Kind regards

The Roy Castle Support Team

My mother is on tagrisso. Initially she had a lot of side effects like body pain etc but they go away with time. Stay strong! And remember that even if it’s a 2% chance, it’s not 0%. Have faith in the medicine and it’ll work for you.

sally70 profile image
sally70 in reply to NotK

Than you. That is such a nice , positive message. I cant help but smile and feel hopeful. Its like having your hand held. Thank you

Unicorn3344 profile image
Unicorn3344 in reply to sally70

Hi Sally My husband has lung cancer and COPD.He has had lung surgery to remove part of his right lung and had chemotherapy.Unfortunately he was also supposed to receive radiotherapy but due to his COPD his lung function was too poor so he was unable to have it.He is not on any treatment at the moment and he has also been extremely tired and very anxious regarding what is going to happen next.His last scan in December showed the disease was stable and the lymph nodes were reduced so they said that was good.He has a follow up appointment on 28th April with his oncologist to discuss his recent CT scan and blood tests which he had a couple of weeks ago so we are hoping that there’s been no change regarding the cancer.The main thing I would say is stay positive and hope that your treatment makes a difference.I am the same as you in that I’m hoping my husband can have a few more years and we can have some more lovely memories.As for your appetite I bought my husband Complan strawberry shakes for when he doesn’t feel like eating as at least he is getting the benefits of the milk and all the vitamins he needs.If you don’t feel like a full meal try have some scrambled egg and toast or something light.My husband is also snacking on black seedless grapes and fresh pineapple which he is loving at the moment zThis is a big improvement for him him as he loves his chocolate and biscuits.I wish you the very best going forward and I also say to my husband have a nap whenever you can as he hasn’t been sleeping well as sleep is a good thing to help repair the body.Sending love and good thoughts stay positive xx

sally70 profile image
sally70 in reply to Unicorn3344

Thank you very much for taking the time to write such a detailed reply. When things are not going well I come back to re-read my messages. I find they can give me the lift and hope that I need to keep going. Thank you

You may also like...